Relief from hot flashes?: OK, guys, I... - Prostate Cancer N...

Prostate Cancer Network
1,916 members913 posts

Relief from hot flashes?

OK, guys, I have another year on Lupron and these hot flashes are driving me crazy. 12 to 15 every day all day long. Skeptical of introducing more chemicals (especially estrogen) into my body but would like some relief. Google search was no help so I am seeking advice from those who have been there.

13 Replies
oldestnewest

Try acupuncture.

1 like
Reply

My husband has this little fan that is quiet and small. Holds it under the table during meetings so it isn’t obvious. The fan helps stop them quick he says.

Mini Handheld Fan, Personal Portable Cooling Fan Foldable Desktop Table Electric Fan USB Rechargeable Air Conditioning Fan Strong Wind Pocket Size for Office, Outdoor Travel,Camping,Car(Green) amazon.com/dp/B07BV3KSLW/re...

He also does his Lupron shots once a month as his MO said it caused the least side effects however it is very individual. He also takes Bioresponse DIM 2x a day. as per his ND.

Reply

I didn't have that number of hot flashes daily, however, my wife recommended Black Cohosh. After taking it, the number and duration of the hot flashes decreased. Here is a link from NIH. Basically states hasn't been officially tested enough to get the Good Housekeeping Seal, however it can work and has minimal side effects. Women have been using it for years.

nccih.nih.gov/health/blackc...

Good luck with the ADT, you have my sympathy.

Rich

Reply

Gabapentin helped me. 100mg capsule- I never needed more than 1. Worth a try.

Reply

Consider CBD, maybe in edible forms.

Reply

I take 75-mg of the anti-depressant Venlafaxine each day. Stops 90% of the hot flashes and sweats.

Reply

I have been using a device on my wrist called Embr Wave. It provides cool comfort during hot flashes. They do not go away but it reduces the intensity of them. I have been using this device for about a year now and I can say that the length of my hot flashes is less when I have it on versus when I don't. (https://embrlabs.com/embr-wave/)

Maybe this will help. Give it a shot.

Best,

Craig

Reply

Yes it’s a bit of a pain alright, one of my oncology doctors suggested Evening Primrose Oil. I never bothered to try it however so can’t recommend.

I did find that the problem was worse at the start and end of the injection cycle. Moved to three month injections and the same thing happened at the beginning and end giving some relief in the middle. I am now on six monthly injections of Decapeptyl and this has improved things for me.

Reply

I feel your pain, brother. Try Accupuncture. It worked and reduced severity for me. It did not entirely eliminate but made them a tad more tolerable. If your lucky maybe your insurance will cover the cost. Peace.

Reply

You have my sympathy, as well. I was never able to find anything that worked, other than wearing layers of clothing and being able to strip down when my thermostat overacted.

After nearly 6 months of ADT withdrawal, my 'flashes' are finally subsiding (down to about 3 or 4 minor episodes / day).

I find that exercise / exertion causes the flareups on a predictable basis. The 'other' flashes seem more randomized and unpredictable.

I just take a few deep breaths and chill out for a few moments - then it passes, although I have felt a bit dizzy and unstable on occasion.

If you are like me (some of us are really smacked hard by the flashes) you'll need to try a few things to hopefully find something that works. I never did (including CBD and many other attempts at relief)

In fact, medical cannabis has been a trigger for me, sometimes - a reaction I was not expecting.

My best guess is to find something that works on women for menopause. There might also be some 'off label stuff' that might help. There is a fact that can't be ignored - the loss of 'T' can't be replaced with another hormone. The answer lies in finding a 'modulator' and that likely exists in the menopause world.

The last post, that mentioned the effects at the beginning and end cycles reminds me of what happened to me. MAYBE the duration (1 vs. 3 vs. 6 mos) might be something to consider. I recall feeling the same way - there was a time in the cycle when things went a bit better - 'in the middle' rings a bell ....

Keep looking - PLEASE let us know if you find some relief !

Reply

In my humble opinion, Lupron sucks (and not in a good way). Almost a year on it - in 3 month doses - and the effects have been difficult for me. The hot flashes are only one of its many side effects.

The only thing that has worked for me is exercise. It seems to have diminished the intensity of the hot flashes (and it certainly has helped my mood).

Good luck to you.

EdinBaltimore

Reply

Hi Stellabell I understand your plight I was the same with the hot flushes they that is the oncologist put me on Efexor-XR(venlafaxine)75mg daily it doesn’t stop them but it makes it easier to live with them

Reply

I totally agree with Tall-Allen, I used Acupuncture, after each session I found it improved. the sessions will vary between individuals, I was free from flushes after 8 sessions.

Reply

You may also like...